MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS
Model Number 478093-03
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A return material authorization (rma) was issued to the customer requesting to have the intuitive surgical, inc.(isi) device returned.Additional information is being gathered to determine the contribution of the device to the customer reported issue.A review of the provided image was performed by an isi failure analysis engineer.The following additional information was provided: the clevis ear is broken causing one of the grips to get separated.The event investigation is in progress.
 
Event or Problem Description
It was reported that during a da vinci-assisted hysterectomy procedure, the fenestrated bipolar forceps instrument tip detached and fell into the patient's abdominal cavity.The fallen tip fragment was immediately recovered, and no visible debris was noted.The instrument was replaced with a backup device and the surgery was continued.The surgery was delayed for 10 minutes, and there were no abnormalities in the patient.The procedure was completed.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use and no damage was noted.The surgeon was removing the uterus when the brown part of the instrument detached and the tip fell.It is unknown what the surgeon believes caused the fragment to fall.The instrument was in use for 20 minutes.The surgeon did not notice any functionality issues during the procedure prior to the fragment fall.The instrument did not collide with any other instrument or other hard materials during the surgical procedure.The fragment did not fall inside the patient during an instrument tip collision.The instrument was not removed during the procedure prior to the breakage.Upon final removal of the instrument, the wrist was straightened.The surgical staff did not feel any resistance upon the final removal of the instrument through the cannula.The surgical staff did not notice any damage to the cannula or other damage to the instrument after the event occurred.The fragment was retrieved during the same procedure, confirmed by visual inspection.No additional surgical procedure was required to remove the fragment.No post-operative tests like an x-ray or ultrasound were performed to check for remaining fragments.The procedure was completed robotically.The patient had not returned to the hospital due to experiencing any post-surgical complications related to retaining a foreign object.
 
Additional Manufacturer Narrative
Updated sections, d9, h3, annex codes: g, b, c, d.Device evaluation: an investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive the fenestrated bipolar forceps (fbf) instrument to perform failure analysis (fa) and was able to confirm and replicate the customer reported complaint.During the visual inspection, the instrument was found to have a broken distal clevis.As result, conductor wire is exposed and one of the grips was completely detached from the instrument.The broken pieces were returned with the instrument.The clevis does not show abrasions or scratches on the outer surface.The components adjacent to the broken clevis do not show damage.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SINGLE-SITE
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21588187
Report Number2955842-2025-06847
Device Sequence Number8868143
Product Code NAY
UDI-Device Identifier10886874113735
UDI-Public(01)10886874113735(17)260831(10)K10240801
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478093-03
Device Catalogue Number478093
Device Lot NumberK10240801
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale